Alert archive / Arkansas / Flash Flood Warnings in 1997
Flash Flood Warning 61, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 15, 1997, 3:29 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1997, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 15, 1997, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2308 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 152029 FFWSHV ARC057-099-152330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 329 PM CDT SUN JUN 15 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 PM CDT FOR THE FOLLOWING AREAS... IN SOUTHWEST ARKANSAS ...HEMPSTEAD COUNTY...NEVADA COUNTY AT 324 PM CDT...RAINFALL ESTIMATES FROM THE DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED AT LEAST 2 1/2 INCHES OF RAIN HAD FALLEN ACROSS PARTS OF SOUTHERN HEMPSTEAD COUNTY IN THE LAST THREE HOURS. ARKANSAS STATE POLICE OFFICIALS REPORTED SOME STREETS AND ROADWAYS COVERED BY WATER IN AND AROUND HOPE. SHOWERS AND THUNDERSTORMS WILL CONTINUE REDEVELOPING AND MOVING TO THE NORTHEAST ACROSS THIS AREA DURING THE NEXT 2 HOURS WITH ADDITIONAL RAINFALL TOTALS OF UP TO 1 1/2 INCHES POSSIBLE. THIS ADDITIONAL RAINFALL WILL CAUSE ADDITIONAL FLOODING PROBLEMS IN HEMSTEAD AND NEVADA COUNTIES. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM ON FOOT. CHILDREN SHOULD NOT PLAY IN OR NEAR A DRAINAGE DITCH. WATER CAN RISE RAPIDLY AND HAS TREMENDOUS FORCE DURING A FLASH FLOOD. 18 &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:26 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 15, 3:26 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT SUN JUN 15 1997 SCT TSTMS DEVELOPED EARLY AFTN IN UNCAPPED AND MDT UNSTABLE AIR. THESE LARGE/SUB SVR STORMS SHOULD DISSIPATE/MOVE NE AFT SUNSET. MODELS INDICATING ONLY WK IMPULSES THRU MON EVE WITH GOOD LOW LVL MSTR. WILL NEED TO KEEP AT LEAST LOW POPS ENTIRE AREA. THINGS REALLY GET COOKING ON TUE AS TILTING UPR TROF DEEPENS OVR PANHANDLES YIELDING STG UPR JET DIV AND VERTICAL MOTION. LOCAL HEAVY RAIN AND SVR BOTH APPEAR PSBL ON TUE. SCT TSTMS IN MEANTIME MAY HOLD FFG VALUES LOW IN AREAS WHICH COULD SET UP FLDG PROBS ESP SW AR. JUICY DEWPOINTS AND PERSISTENCE FM LAST NIGHT WILL WARRANT LOWS IN MID 70S MUCH OF REGION TONIGHT. FWC TEMPS LOOK PRETTY CLOSE EXCEPT TO LWR HIGHS ON TUE WITH CLDS/TSTMS. FAN POPS BTR. SHV 74/91/73/87 2336 MLU 73/91/74/89 2335 VII
In the hours before
Special weather statement, Jun 15, 9:45 AM CDT, 5 hours 44 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SUN JUN 15 1997 THE ATMOSPHERE WILL REMAIN SOMEWHAT MOIST AND UNSTABLE TODAY. HOWEVER... A LACK OF FOCUSING MECHANISMS SHOULD LIMIT SHOWERS AND THUNDERSTORMS TO BEING WIDELY SCATTERED. DUE TO THE LACK OF MID LEVEL WINDS...MOST THUNDERSTORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. ACTIVATION OF SEVERE STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT IS NOT EXPECTED FOR THIS AFTERNOON OR TONIGHT. VII
Special weather statement, Jun 15, 10:00 AM CDT, 5 hours 29 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SUN JUN 15 1997 THE ATMOSPHERE WILL REMAIN SOMEWHAT MOIST AND UNSTABLE TODAY. HOWEVER... A LACK OF FOCUSING MECHANISMS SHOULD LIMIT SHOWERS AND THUNDERSTORMS TO BEING WIDELY SCATTERED. DUE TO THE LACK OF MID LEVEL WINDS...MOST THUNDERSTORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. ACTIVATION OF SEVERE STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT IS NOT EXPECTED FOR THIS AFTERNOON OR TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:44 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 61 min |
| Jun 15, 6:03 PM CDT | Tornado Warning | SHV | Lafayette | 27 min |
Nearby
Flash Flood Warnings in Arkansas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.